Nebraska, 2006

Hail in Nebraska, June 21, 2006

June 21, 2006 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 21, 1:45 AM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 21, 1:45 AM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
245 AM CDT WED JUN 21 2006

.SHORT TERM...
FIRST SHOT AT CONVECTION TODAY WILL BE DUE TO H3 JET DYNAMICS IN
TANDEM WITH COOLING H7 TEMPS. SCT TO ISOLD COVERAGE THROUGHOUT THE
DAY WITH MOST WIDESPREAD ACTIVITY TO THE NORTH. WIND AND HAIL
THREAT WITH THESE AS ALREADY STORMS ARE INTENSE. LOW LEVEL
MOISTURE IS EXPECTED TO REMAIN AVAILABLE TODAY ACROSS THE
SOUTH...ALONG WITH MORE INTENSE HEATING. NAM INDICATES BL
CONVERGENCE ACROSS THE SOUTH. FAIRLY HIGH CAPE AND SHEAR OF 30-
40KT SHOULD RESULT IN MORE SEVERE WEATHER CHANCES. EXACT PLACEMENT
OF SURFACE FEATURES WILL DETERMINE THE MOST LIKELY LOCATIONS...BUT
ANYWHERE IN THE SOUTHERN 2/3 OF THE CWA WILL STAND THE RISK OF
SEVERE STORMS AND ISOLATED TORNADOES DUE TO POTENTIAL SUPERCELL
DEVELOPMENT. IN ADDITION TO STORMS THAT INITIATE WITHIN THE
CWA...DEVELOPMENT TO THE WEST OF THE AREA WILL GENERALLY WORK TO
THE ESE THROUGH THE EVENING. GREATEST CHANCES FOR OVERNIGHT STORMS
AND RAINFALL ACROSS THE SOUTH. IF MAIN AREA OF CONVECTION HEADS
ACROSS KS AGAIN...MANY AREAS MAY REMAIN DRY DURING THE OVERNIGHT.
HAVE KEPT POPS THROUGHOUT THE NIGHT AND EXTENDED THROUGHOUT THE
DAY ON THURSDAY AS WELL WITH JET DYNAMICS STILL IN PLACE. FRIDAY
IS TRANSITION TO NW FLOW ALOFT WHICH THEN REMAINS OVER THE
WEEKEND. WARMED UP TEMPS ON FRIDAY WHICH RESULTS IN ZERO CIN BY
18Z...THEREFORE DID NOT GET FANCY WITH POP TIMING AND KEPT ANOTHER
12HR PERIOD. MOST INTENSE ACTIVITY HOWEVER SHOULD BE EXPECTED
DURING THE AFTERNOON/EVENING HOURS AS INSTABILITY IS MAXIMIZED. NO
CHANGES TO POPS ON SATURDAY WITH CHANCES FOR TSRA STILL THERE. MAY
NEED SOME POPS FOR SUNDAY AGAIN WITH CONTINUED NW FLOW. TEMPS A
BIT TRICKY BUT THINK LOWEST VALUES BASED ON CONVECTIVE FEEDBACK SO
WILL HOLD IN THE 80S.

.LONG TERM...
WARMED UP THE BEGINNING OF NEXT WEEK ONLY SLIGHTLY AS RIDGING
ATTEMPTS TO EXPAND TO THE NORTHEAST. WILL MAINTAIN A DRY
FORECAST ALTHOUGH ISOLD DEVELOPMENT IS POSSIBLE...ESPECIALLY
NORTHERN ZONES...WITH DEVELOPMENT OVER THE BLACK HILLS IMPACTING
THE AREA.

&&

.SYNOPSIS...
WV PLACES PLACES UPPER LOW OVER THE MB/SK BORDER. CONVECTION TO
THE SOUTH OF THE CWA IS MOVING GNERALLY TO THE ENE...WITH
ADDITIONAL DEVELOPMENT ACROSS SD. SOME OF THE STORMS OVER SD
APPEAR TO BE PRETTY SEVERE...SO WILL CONTNIUE TO MONITOR THE
NORTHERN TIER THIS MORNING ESPESCIALLY WITH THE RIGHT MOVER
APPROACHING THE EASTERN PANHANDLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JMC
Hazardous weather outlook, Jun 21, 4:30 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 AM CDT WED JUN 21 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-221100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
530 AM CDT WED JUN 21 2006 /430 AM MDT WED JUN 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE TODAY AND
TONIGHT. THE GREATEST RISK FOR SEVERE STORMS WILL FOCUS SOUTH OF
HIGHWAY 2. WITH THE LACK OF A FRONTAL BOUNDARY FOR FOCUS...AN
UPPER LEVEL DISTURBANCE MOVING ACROSS COLORADO TODAY WILL SERVE
AS THE MAIN FOCUS FOR DEVELOPMENT. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTHEASTERN
WYOMING...NORTHEASTERN COLORADO AND THE NEBRASKA PANHANDLE LATE
THIS AFTERNOON AND MOVE INTO WESTERN PORTIONS OF THE OUTLOOK AREA.
A FEW OF THE STRONGEST STORMS COULD BECOME SEVERE AND CONTAIN
LARGE HAIL TO ONE INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF
60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO
THURSDAY. THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE MAINLY
FRIDAY NIGHT AND AGAIN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

The radar

The Grand Island radar (KUEX), 167 km away, was scanning. The volume nearest the first event began at 13:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wheeler

When
June 21, 7:14 AM CST to 7:19 AM CST
Where
Wheeler County, 5 mi S of Bartlett
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.817, -98.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510914.